Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 171, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Apr 25, 2000, 1:19 AM CDT for Jackson County, Oklahoma. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 25, 2000, 1:19 AM CDT (06:19 UTC)
- Expired
- Apr 25, 2000, 1:50 AM CDT
- In force
- 31 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Jackson County, OK
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 25, 1:30 AM CDT | Thunderstorm Wind | Olustee, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 6.3 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1962 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOUN 250620
SVROKC
OKC065-250650-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
119 AM CDT TUE APR 25 2000
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JACKSON COUNTY IN SOUTHWEST OKLAHOMA
* UNTIL 150 AM CDT
* AT 119 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6
MILES NORTHWEST OF OLUSTEE...MOVING SOUTHEAST AT 40 MPH.
* LOCATIONS IN THE WARNING INCLUDE ALTUS AIR FORCE BASE...ALTUS...
ELDORADO...ELMER...HEADRICK...HUMPHREYS...MARTHA AND OLUSTEE
THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING PARTICULARLY DAMAGING
WINDS. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE ESPECIALLY
SUSCEPTIBLE TO HIGH WINDS AND MAY BE OVERTURNED.
LAT...LON 3473 9941 3455 9967 3438 9966 3448 9927
3459 9918 3461 9908 3465 9926
WRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 10:05 PM CDT, 3 hours 14 minutes earlier.
Area forecast discussion, Apr 24, 10:05 PM CDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1005 PM CDT MON APR 24 2000 CONVECTION OVER SOUTHWEST KANSAS AND THE TEXAS/OKLAHOMA PANHANDLES CONTINUES TO MOVE TOWARD THE FORECAST AREA...AND AWAY FROM AN AXIS OF HIGHER MOISTURE/INSTABILITY...AND THUS THE MAJORITY OF STORMS HAVE GRADUALLY WEAKENED WHILE MOVING NEAR THE WESTERN BORDER OF OKLAHOMA. EXPECT CONVECTION TO SPREAD SOUTHEASTWARD OVERNIGHT WHILE WEAKENING...WITH HI_GHEST POPS ACROSS FAR WESTERN OKLAHOMA/WESTERN NORTH TEXAS. CLOUD COVER AND WINDS HAVE ALSO BEEN ADJUSTED TO ACCOUNT FOR AFFECTS LIKELY TO OCCUR FROM ONGOING CONVECTION. .OUN... OK...NONE. TX...NONE. JAMES
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.